Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 29, 2007, 12:01 PM CDT for 9 counties in South Dakota. It took effect at Mar 29, 2007, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 12:01 PM CDT (17:01 UTC)
- In effect from
- Mar 29, 2007, 1:00 PM CDT
- Expired
- Mar 29, 2007, 9:24 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 291701 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1201 PM CDT THU MAR 29 2007 ...MORE STRONG WINDS ON THE WAY BY THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT...THIS TIME ORIENTED BEHIND A SLOW MOVING COLD FRONTAL BOUNDARY...IS SETTING UP ACROSS THE REGION TODAY...WITH STRONG NORTH TO NORTHEAST WINDS EXPECTED AGAIN TODAY AS A RESULT. SDZ003>005-009-010-015-016-033-034-300115- /O.NEW.KABR.WI.Y.0011.070329T1800Z-070330T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY- SULLY- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FORT PIERRE... ONIDA 1201 PM CDT THU MAR 29 2007 /1101 AM MDT THU MAR 29 2007/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. NORTH WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS WILL GRADUALLY INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AND SHIFT TO THE NORTHEAST THIS AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
3 follow-up statements
000 WWUS73 KABR 292051 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 351 PM CDT THU MAR 29 2007 ...MORE STRONG WINDS ACROSS NORTH CENTRAL SOUTH DAKOTA THROUGH THIS EVENING... .A TIGHT PRESSURE GRADIENT...THIS TIME ORIENTED BEHIND A SLOW MOVING COLD FRONTAL BOUNDARY...IS SETTING UP ACROSS THE REGION TODAY...WITH STRONG NORTH TO NORTHEAST WINDS PERSISTING INTO THIS EVENING. SDZ003-015-300000- /O.EXT.KABR.WI.Y.0011.000000T0000Z-070330T0000Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 251 PM MDT THU MAR 29 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ004-005-009-010-016-033-034-300300- /O.CON.KABR.WI.Y.0011.000000T0000Z-070330T0300Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-STANLEY-SULLY- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FORT PIERRE...ONIDA 351 PM CDT THU MAR 29 2007 /251 PM MDT THU MAR 29 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST INTO THE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 300011 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 711 PM CDT THU MAR 29 2007 ...THE STRONG WINDS ARE BEGINNING TO WEAKEN A BIT HEADING INTO THE EVENING HOURS... .THE TIGHT PRESSURE GRADIENT THAT BROUGHT THE STRONG WINDS TO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA IS BEGINNING TO WEAKEN SLIGHTLY. LOOK FOR DIMINISHING WINDS AS THE EVENING WEARS ON. SDZ003-015-300115- /O.EXP.KABR.WI.Y.0011.000000T0000Z-070330T0000Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 611 PM MDT THU MAR 29 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN OFF BELOW ADVISORY CRITERIA. BREEZY CONDITIONS ARE STILL EXPECTED THROUGH THE OVERNIGHT HOURS. $$ SDZ004-005-009-010-016-033-034-300300- /O.CON.KABR.WI.Y.0011.000000T0000Z-070330T0300Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-STANLEY-SULLY- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FORT PIERRE...ONIDA 711 PM CDT THU MAR 29 2007 /611 PM MDT THU MAR 29 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL SLOWLY DIMINISH HEADING INTOT HE EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 300224 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 924 PM CDT THU MAR 29 2007 SDZ004-005-009-010-016-033-034-300330- /O.CAN.KABR.WI.Y.0011.000000T0000Z-070330T0300Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-STANLEY-SULLY- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FORT PIERRE...ONIDA 924 PM CDT THU MAR 29 2007 /824 PM MDT THU MAR 29 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE WINDS ARE STILL BREEZY...THEY ARE NO LONGER AT ADVISORY LEVELS...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:48 AM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Mar 29, 3:48 AM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
348 AM CDT THU MAR 29 2007
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
WSR-88D SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS MOVING FROM THE
SOUTH ACROSS MUCH OF THIS FORECAST AREA. THESE STORMS ARE
RESPONDING TO A 50 KT LOW LEVEL JET. MOST UNSTABLE CAPE VALUES ARE
GENERALLY LESS THAN 1K J/KG. OVER THE NEXT SEVERAL HOURS THE JET
WILL DROP TO AROUND 25 KT AND SHOULD SEE THE END OF A LOT OF THE
LIGHTNING. EXPECT STORMS TO RE ORGANIZE AS HEATING WORKS ON THE
AREA AND WE KEEP A STRONG FRONTAL BOUNDARY ACROSS THE AREA.
CURRENT OBS ARE SHOWING A 20F CHANGE FROM KHEI TO KMBG WITH
STATIONS IN NORTHWEST SOUTH DAKOTA REPORTING TEMPERATURES AROUND
FREEZING. MODELS ARE IN GOOD AGREEMENT AND SHOW VERY LITTLE
MOVEMENT OF H5 UPPER LEVEL LOW IN COLORADO AND SURFACE LOW NOW IN
SOUTHERN SOUTH DAKOTA WITH INVERTED SURFACE TROUGH EXTENDING INTO
WESTERN NORTH DAKOTA. MODEL SOUNDINGS SHOW PWATS AROUND 1.00 INCH
AND SATURATED COLUMNS THROUGH FRIDAY. STABILITY INDICIES SUGGEST
THIS AREA WILL LIKELY TRANSITION INTO A BROAD GENERAL AREA OF
RAIN LATER TODAY. HAVE LEFT MENTION OF THUNDER THROUGH TODAY AND
THEN MENTION ISOLATED THUNDER TONIGHT. RAINFALL AMOUNTS COULD WELL
BE SIGNIFICANT BEFORE THIS SYSTEM MOVES THROUGH. A FLOOD WATCH WAS
ISSUED YESTERDAY AND WILL CONTINUE THROUGH SATURDAY.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
EXTENDED MODEL SOLUTIONS ARE IN FAIR AGREEMENT THROUGH THE LONG
TERM. SUNDAY CONTINUES TO LOOK LIKE THE BEST DAY IN THE
EXTEND...WITH DRY CONDITIONS UNDER A NEARLY ZONAL FLOW. THE UPPER
LEVEL FLOW PATTERN CHANGES TO MORE TO A SOUTHWEST DIRECTION WITH A
MINOR SHORT WAVE MOVING THROUGH THE REGION ON MONDAY. INHERITED
GRIDS HAS POPS STARTING SUNDAY NIGHT...FEEL THIS MIGHT BE A BIT
TOO SOON BUT FOR CONSISTENCY SAKE...LEFT THE POP AS IS. THE 00Z
GFS SHOWS THE BULK OF THE MOISTURE FROM THIS WAVE ACROSS NORTHERN
NEBRASKA AND SOUTHERN SOUTH DAKOTA...ON MONDAY AFTERNOON. WILL
NEED TO CLOSELY MONITOR THE TRACK OF THIS SHORT WAVE...FOR HYDRO
ISSUES. AFTER THIS SHOT OF PRECIPITATION MOVES THROUGH...A RIDGE
BUILDS ACROSS THE WESTERN CONUS...ALLOWING FOR NORTHWEST FLOW
PATTERN OVER THE NORTHERN PLAIN STATES. TEMPERATURES WILL BEGIN TO
FALL ON TUESDAY AND WILL REMAIN 5 DEGREES BELOW NORMAL THROUGH THE
REST OF THE EXTENDED PERIOD.
&&
.AVIATION...
LOW IFR CONDITIONS PERSIST IN EASTERN SOUTH DAKOTA. A LOW PRESSURE
SYSTEM AND FRONTAL BOUNDARY RUNS NORTH SOUTH THROUGH THIS FORECAST
AREA. BEHIND THE FRONT CONDITIONS ARE GENERALLY MVFR WITH GOOD
CEILINGS AND LOW VISIBILITY IN RAIN AND FOG. THUNDERSTORMS ARE
MOVING FROM THE SOUTH ALONG THE FRONTAL BOUNDARY AS WELL. SOME
LIGHTNING STRIKES ARE NOTED WELL WEST OF THE FRONT. THE LOW LEVEL
JET IS FEEDING THESE NOCTURNAL THUNDERSTORMS. LOW CONDITIONS WILL
PERSIST TODAY AS THUNDERSTORMS DECREASE RAIN WILL CONTINUE AND FOG
WILL HELP LIMIT VISIBILITY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH SATURDAY MORNING FOR BROWN-CLARK-CODINGTON-
DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-MARSHALL-
MCPHERSON-ROBERTS-SPINK.
MN...FLOOD WATCH THROUGH SATURDAY MORNING FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...KEEFE
LONG TERM...DOERING
AVIATION...KEEFEHazardous weather outlook, Mar 29, 4:34 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 434 AM CDT THU MAR 29 2007 SDZ003-004-009-015-016-033>036-045-048-051-300945- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 434 AM CDT THU MAR 29 2007 /334 AM MDT THU MAR 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. MAIN THREAT WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ039-046-SDZ005>008-010-011-017>023-037-300945- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 434 AM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM CDT SATURDAY FOR HEAVY RAINFALL FROM SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. SATURATED GROUND MAY NOT SOAK UP ANY FURTHER RAINS THAT FALL OVER THE AREA BY FRIDAY NIGHT. IF YOU OBSERVE FLOODING REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AS SOON AS POSSIBLE. THUNDERSTORMS ARE POSSIBLE TODAY. MAIN THREAT WILL BE LIGHTNING AND FLOODING. UP TO AN INCH OF RAINFALL IS POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT THROUGH 7 AM CDT SATURDAY FOR HEAVY RAINFALL. THE MAIN THREAT WILL BE FLOODING FROM HEAVY RAIN THROUGH FRIDAY. BY FRIDAY NIGHT UP TO TWO INCHES OF RAIN COULD FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KEEFE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:37 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 38 min |
| Mar 29, 3:58 PM CDT | Winter Weather Advisory | ABR | Corson, Dewey | 21 hr |
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.